MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM930060
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device remains implanted; therefore, it is not available for analysis.A manufacturing record evaluation (mre) was performed for the finished device 30412537 number, and no non-conformances related to the malfunction were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that a (b)(6) female underwent pulserider-assisted coil embolization of a recanalized left middle cerebral artery (mca) aneurysm on (b)(6) 2021.During the procedure, a 3mm x 6cm galaxy g3 mini (glm930060/30412537) was selected for use as the tenth finishing coil, but the microcoil became unraveled and prematurely detached and was placed outside of the aneurysm at the m1.A neuroform atlas (stryker) stent was subsequently implanted between the m2 and the internal carotid artery (ica) to secure the prematurely detached microcoil to the vessel wall.The procedure was completed with no report of patient injury.The patient will be monitored on prolonged dual antiplatelet therapy (dapt).The patient has been hospitalized.The physician commented that the event was not serious because the prematurely detached coil was placed, and there were no other issues encountered.He believes ¿it was too bad¿ the complaint coil remained in the patient.The pulserider aneurysm neck reconstruction device (anrd) was implanted at the left mca without incident.Coil embolization was then initiated between the recanalization space and pulserider leaflet.A total of nine coils were implanted prior to the complaint coil: 3 galaxy g3 (gly120412, gly120308, & gly120412), 2 galaxy g3 xsft (glx120306 & glx120306), 1 galaxy g3 mini (glm90306), and 3 competitor coils.No further information was provided at the time of complaint initiation.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Updated sections on this medwatch report: b5, e1, e2, e3, g3, g6, h2 and h10.Section b5: additional information received indicated that the microcoil was not positioned at a relative sharp angle to the microcatheter.No further information could be obtained.Section e1 - initial reporter phone: (b)(6) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that a 76-year-old female underwent pulserider-assisted coil embolization of a recanalized left middle cerebral artery (mca) aneurysm on 03-aug-2021.During the procedure, a 3mm x 6cm galaxy g3 mini (glm930060/30412537) was selected for use as the tenth finishing coil, but the microcoil became unraveled and prematurely detached and was placed outside of the aneurysm at the m1.A neuroform atlas (stryker) stent was subsequently implanted between the m2 and the internal carotid artery (ica) to secure the prematurely detached microcoil to the vessel wall.The procedure was completed with no report of patient injury.The patient will be monitored on prolonged dual antiplatelet therapy (dapt).The patient has been hospitalized.The physician commented that the event was not serious because the prematurely detached coil was placed, and there were no other issues encountered.He believes ¿it was too bad¿ the complaint coil remained in the patient.The pulserider aneurysm neck reconstruction device (anrd) was implanted at the left mca without incident.Coil embolization was then initiated between the recanalization space and pulserider leaflet.A total of nine coils were implanted prior to the complaint coil: 3 galaxy g3 (gly120412, gly120308, & gly120412), 2 galaxy g3 xsft (glx120306 & glx120306), 1 galaxy g3 mini (glm90306), and 3 competitor coils.Additional information received indicated that the microcoil was not positioned at a relative sharp angle to the microcatheter.No further information could be obtained.The device remains implanted; therefore, it is not available for analysis.A manufacturing record evaluation (mre) was performed for the finished device 30412537 number, and no non-conformances related to the malfunction were identified.Unraveled/stretched and premature detachment necessitating additional intervention are known potential complications associated with the use of embolic coils in endovascular embolization.The galaxy g3 mini instructions for use (ifu) cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the device positioning unit (dpu) wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil unraveling/stretching and premature detachment.With the amount of information available and without procedural films, it is not possible to determine the root cause of the event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and operator technique that may have contributed to the reported event rather than the design or manufacture of the device.The alleged device failures necessitated surgical intervention (i.E., stenting) to secure the coil to the vessel wall and preclude non-target site embolization, ischemia, or infarct.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12353479
Report Number3008114965-2021-00402
Device Sequence Number19644631
Product Code KRD
UDI-Device Identifier10886704080336
UDI-Public10886704080336
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberGLM930060
Device Catalogue NumberGLM930060
Device Lot Number30412537
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS (STRYKER); UNKPULSERIDER; NEUROFORM ATLAS (STRYKER); UNKPULSERIDER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR